Format

Send to

Choose Destination
Ned Tijdschr Geneeskd. 1976 Dec 11;120(50):2214-20.

[Liver lesions due to long-term use of anabolic steroids and oral contraceptives].

[Article in Dutch]

Abstract

PIP:

Multiple liver tumors were observed in 2 women, 14 and 30 years of age, who had taken anabolic steroids over a period of years. In one case peliosis hepatis was found. 2 patients, 24 and 34 years of age, who had used oral contraceptives (o.c.s) for 9-10 years, were also examined for liver tumors. In one patient an increased uptake of the left hepatic lobe was observed, which corrected itself after discontinuation of o.c. use. Focal nodular hyperplasia was found in the other patient. 3 types of liver tumors are distinguished: focal nodular hyperplasia, hepaticellular carcinoma, and peliosis hepatis. They can be associated with long-term o.c. use, usually in younger women. Pain and swelling are the first symptoms of such tumors, and tests show slightly elevated liver enzyme values. A diagnosis can be reached using scintigram, angiogram, or angiography. Surgery to remove the tumor is indicated in the event of bleeding.

PMID:
1012379
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center